Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 9, 2001, 3:38 PM MDT for De Baca County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 9, 2001, 3:38 PM MDT (21:38 UTC)
- Expired
- May 9, 2001, 4:45 PM MDT
- In force
- 67 min
- Issued by
- NWS Albuquerque, NM
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County De Baca County, NM
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 185 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 1912 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
219 WUUS55 KABQ 092137 SVRABQ NMC011-092245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 338 PM MDT WED MAY 9 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 445 PM MDT * AT 335 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 20 MILES SOUTHWEST OF FORT SUMNER...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTH OF FORT SUMNER AT 420 PM MDT 3 MILES WEST OF TAIBAN AT 445 PM MDT THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH CAN CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3440 10467 3423 10461 3429 10396 3458 10400
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:00 PM MDT, 38 minutes earlier.
Area forecast discussion, May 9, 3:00 PM MDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT WED MAY 9 2001 HIGH BASED CONVECTION OVER WEST THIS AFTN OBVIOUSLY NOT STRICTLY TERRAIN GENERATED...LENDING CREDENCE TO VORT MAX MODELS SHOW OVER EASTERN PLAINS THIS EVENING. EXPECT EARLY END TO TSTMS WEST OF CENTRAL MOUNTAINS THIS EVENING BUT COULD LAST TIL AFTER MIDNIGHT ALONG EASTCENTRAL/SE BORDER...USING ETA TIMING OF SHORTWAVE/VORTMAX. CAN'T RULE OUT AN ISOLD SEVERE DUE TO GUSTY WINDS/HAIL ALONG ERN BDR WITH LOW LEVEL FLOW BACKING TO SLY/SELY FOR A WHILE THIS EVENING. MUCH DRIER ENVIRONMENT BY THU WITH LEE TROUGHING RESULTING IN GENERALLY WLY FLO SFC/ALF EXCEPT STILL SLIGHT CHANCE POPS ECNTRL/SE BDR(MAINLY EARLY AFTN) IN VCNTY DRY LINE. BREEZY AND WARMER MOST AREAS THU AFTN. WIND SHIFT TO NLY FRIDAY IN NERN CRNR DROPPING TEMPS AND BRINGING BACK SLIGHT CHANCE POPS WITH DRY...BREEZY AND WARM CONDS ELSEWHERE. WIND SHIFT/COLD FRONT WORKING SWD DOWN THE PLAINS FRIDAY EVENING WITH EAST CANYON WINDS DEVELOPING INTO RIO GRANDE VALLEY. THUS CURRENT FCST FOR SATURDAY OF CLOUDS/COOLER/CHANCE POPS EAST AND A LITTLE COOLER WITH SLIGHT CHANCE POPS CENTRAL/WEST STILL LOOKS REASONABLE. THEREAFTER...LEE TROUGHING SUNDAY FOR WARMER AND DRIER WITH ONLY SLIGHT CHANCE POPS. FIRST HALF OF NEXT WEEK...WEAK RIDGING OVERHEAD BUT WITH OCNL WIND SHIFTS WORKING DOWN PLAINS AND A SERIES OF WEAK IMPULSES BRUSHING WRN BDR AREAS IN WEAK SLY/SWLY UPR FLO. TODAY'S LONG RANGE MODELS INDICATE LESS LIKELY TO BE WINDY THAN YESTERDAY'S RUNS. GOOD. THIS ALSO SUGGEST THAT LOW LEVEL MOISTURE IMPORTED BY WEAK SURGES DOWN THE PLAINS WILL DIMINISH ONLY SLOWLY. WILL GO WITH GENERALL&Y ABOVE AVG TEMPS BUT KEEP IN SLIGHT CHANCE DIURNAL POPS...MAINLY MTNS AND EAST. MJF ABQ AA 056/089 056/089 056 322-- SAF AA 048/084 048/084 048 322-- TCC BA 057/091 057/084 049 3231- .ABQ...NONE.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 12:15 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 30 min |
| May 9, 12:41 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 34 min |
| May 9, 4:26 PM MDT | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 34 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.